This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I had a head trauma in January. Got post concussion syndrome which includes symtoms (symptoms) of..being mentally detached from reality,foggy, cant concentrate, fogginess, memory problems, headaches, etc. I have been getting on and off again symptoms of anxiety/depression.
Is the Unreality symptom primarily a symptom of mental anxiety? The doctors treat it as such, and want to give me paxil...or serafem..because i cry when discussing my symptoms..
My neurologist is very unsympathetic as well.
Can anxiety cause severe muscle weakness that i am getting..and uncoordination?
Although anxiety can exacerbate any particular symptom, it is not usually the cause of severe muscle weakness or uncoordination. That usually requires a neurological evaluation.
The real problem is a chicken and egg problem. Once you have head trauma symptoms, you also get more anxious and depressed becuase you are not functioning normally. When that improves you will be fine, but it may actually be improving but masked by this secondary anxiety.
Taking any medication is very tricky in this situation and has to be done with great care by a doctor you trust. Just crying because you are rightfully upset is not a good reason to give medication here.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.